The Injections End – The Pills Begin

 

No matter what I did, I could not get this picture to flip around.  You get the gist though.   It’s time for pills to replace injections!  Oh, and suppositories too, but I decided to keep those out of the picture.  You all know how those work. 😉

I had the hardest time getting out of bed this morning.  I was totally out-of-my-mind exhausted.  Worst morning so far.  It’s probably due to 11 days of high dose stimming.  My husband asked me today if the pills will make me as tired as the injections.  I told him no, but that the progesterone has been known to make ladies a little crazy.  I think that probably comforted him. 😉

This time tomorrow I will know how many eggs were retrieved.  I mean, if I’m aware of what’s going on I will… last time I was put under anesthesia for my wisdom teeth extraction, I was gone from the world for a good solid day.  I’m hoping that I won’t be out of it all day this time since it’s 20 minutes compared to the 1-2 hours of my wisdom teeth extraction.  We shall see!  My husband will be home taking care of me tomorrow.  I know the women have to go through all the pain of injections and aching and bloating and exhaustion, but our husbands have to deal with us while we are like this.  It’s not all fun and games and playing with themselves. 😉

The Trifecta

 

Well, here they are, my final IVF injections (hopefully forever).  I’ve never, in all my blog reading, doctor visiting, internet Googling, heard of someone taking more stimulator on the same night as the trigger shot.  Man, my ovaries must really be a pain in the arse.  I hope it has the affect the doctor is looking for.  I guess we’ll know on Thursday. Eep!  What do I do all day tomorrow to keep myself entertained?  I suppose I could sleep… yep. That sounds perfect.

36 hours until retrieval…

No Touchy

I am so uncomfortable.  I will be so happy if this is my last night of injections (other than the trigger shots (yes, shotS (Plural)).  Other than barely being able to wear underwear due to the extreme swelling/bloating in my abdomen, now my breasts (specifically, my thermometers ;)) can barely be touched by my shirt.  Hormones, man, hormones.

I can’t believe I’m nervous about my scan tomorrow too.  It will be 24 hours between today’s and tomorrow’s, yet I’m still worried that something is going to be wrong.  Is this normal?  Should I be this freaked out at all times?  I’m pretty sure it’s normal from what I’ve read on other blogs.

And do you know, in the middle of all this uncomfortable, untouchable, crazy-minded stuff I’m going through… I really miss sex?  We had very careful sex this past weekend, but that was difficult to do because I could feel my ovaries aching.  We were cautious because when we had sex during IUI’s, we must have knocked one of my swollen, droopy ovaries and I ended up on the bathroom floor for 30 minutes thinking I might have to go to the hospital. Ouch.  Yet, I’m still wanting some!  You see, one of my symptoms of PCOS, which is caused by my higher than normal male hormones, is a crazy awesome sex drive.  I’m talking 4-5 times a week is pretty standard.  Now it’s been one time in almost three weeks?  Whew.  Tough times. 😉

If someone had told me growing up that I’d be attempting to make a baby without sex, I would have laughed and laughed… and laughed….

Actually, it is kind of amusing when you think about it…. right?

One More Scan…??

Looks like I should only have one more scan, which will be tomorrow (Tuesday).  I am glad to hear this because every time I go in for a scan it’s $300.  I only had to go in today to make sure I didn’t need to order any more drugs.  From the looks of things, the doctor says I should be good to go with what I have.  He says if I need another round of meds on Tuesday night, then I can just use follistim at a higher dose, since I will be out of Menopur. Cool!  I already spent $4,200 on meds, so I’m glad to not have to spend anymore.  Oh, and I spent $33 (love this price!) on the other drugs… Hydrocodone (for the egg retrieval), Aspirin, Azithromycin (antibiotic), Ondansetron (?? No clue… Guess I’ll have to look back at my papers) and Methylprednisolone (Steroid).  I remember that the antibiotic is to help keep infections away after the retrieval and the steroid is to lower my immune system a little so the implant is more liking to take.  Yikes, what a stash!

So here are the results… Looks like we will have about 6-7 mature follicles by the time the retrieval is done (looking like it will be Thursday).  I really did expect more, but that’s probably because I’m still in my PCOS brain, instead of my DOR brain.  It’s hard to switch over when I’ve been so used to producing follicles like it’s nothing.  Well, the doctor is still happy with the size and he seems to be happy with the amount, but I know he wanted me to have 12.  Hopefully he will at least get 5-6 out during the retrieval.  I’m hoping for at least three to be implantable, but I will be overjoyed if we have at least one.  I cannot believe how stressful this whole process is.  There are just no guarantees, so the longer you go through, the MORE anxious you get.  I thought once I saw maturing follicles, I’d be a little more relaxed.  Wrong!

Next scan is tomorrow morning at 7:30am.  My estrogen level is at 1,253, which is amazing.  So glad that’s going up!  My lining is at 6.6, so it still has a little ways to go, but my estrogen is quite high, so I think it will get there.

Tonight: (Last injections?) 300IU Follistim, 300IU Menopur and one Ganirelix.  (I started the Ganirelix last night and it still burns and makes a nice, red, irritated patch on my skin).

Also, my husband came with me again today.  When I dropped my pants he giggled, got a big smile on his face and starting clapping.  What would I do without him? 🙂

Pumping Up The Meds

Had my first monitoring visit this morning at 9:00.  I’ve got three measuring around a 6 on righty and 3-4 measuring around 6 on lefty.  Righty also has a tiny one.  So I have about eight total, which is about half of what they want me to have.  Grow follicles, GROW!!  They are upping my dosage to 300IU of Follistim with 3 vials of Menopur (Follistim went up, Menopur is staying the same) and I’ll go back in on Saturday.  Since my period finally stopped yesterday, my estrogen should start going up to help with my lining (currently at 4.4) and follicle growth.  I’m hoping for really good results on Saturday with the combo of a higher dose and estrogen doing it’s job.  I will be able to tell when my estrogen goes up because I will begin to get weepy.  Doctor Who made me cry last night, so that might be good sign. 😉

Other than a tiny bit of weepiness creeping up on me, I’m getting an achy back, achy ovaries, bloating (of course) and as soon as I take my injection I get totally exhausted.  I was falling asleep within ten minutes of doing the injection.  Instant sleep! Sweet!

The cravings for food are still there too.  Right now i’m drinking a decaf frappachino and eating cheez-it’s.  Not even sure how those two things work together, but they are so so yummy!

Okay, that’s all I’ve got for now.  Just waiting on my phone call for my estrogen level, which I know is going to be lowish, and my updated dosage information.  Hopefully it’s a straight forward phone call with no problems….

**Update**  Just got the call — Estrogen is only at 119.  They are confident that the higher dose and a few days will help get things moving at a better pace.  They think I may have to be on the meds longer than they thought.  Guess I’ll have to break the credit card back out….

Must Eat All Of The Things…

So, another side effect i’m noticing is my bottomless pit of a stomach… which seems to want lots of sugar.  I’m also totally exhausted.  Maybe my body is trying to overcome all the tired by eating all of the sugar. Ugh… what a battle.  My stomach is already bloating out enough, I’m sure the extra sugar isn’t going to help.  Bright side?  I am going to rock my sweat pants like you wouldn’t believe!

Worth it though!

When I did my IUI’s last year, I never had pain with any of my injections, except for the Ganirelix and that was just after the injection.  It would burn, itch and turn red at the injection site for 30 minutes to an hour.  But this Menopur + Follistim combo burns as soon as I start the injection… and there is a lot in the injection.  Ouchy.  Also, I’m having bruising from the injections.  They are about an inch long, half an inch wide, and almost rectangular in shape.  They are so weird.  My stomach is going to look pretty neat by the time I’ve done a week and a half worth of injections.  I plan to take a pretty picture once it’s all done.

…I wonder how much it’s going to hurt once I have to add the Ganirelix into the injection.

Worth it though!

Time for bed… I plan to sleep for at least 10 hours… maybe my dogs will be nice to be and let me sleep for 12? 🙂

Oh My Blerg

So, me and Menopur DO NOT get along.. which is awesome since I’m on three vials a night.  I have had chills since I took it at 6:30.  I feel exhausted on top of it.  Ugh.  Anyone else had this reaction to the Menopur?  Tell me I’m not alone in my misery!  Although, I hope none of you feel this bad.

…..Gee, making babies is SO easy… isn’t it?  **Insert Grumpy Face**